Alert archive / Nebraska / Wind Chill Advisories in 2011
Wind Chill Advisory 6, NWS North Platte, NE
NWS North Platte, NE issued this wind chill advisory at Feb 2, 2011, 2:22 PM MST for 26 counties in Nebraska. It took effect at Feb 2, 2011, 8:00 PM MST. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Feb 2, 2011, 2:22 PM MST (21:22 UTC)
- In effect from
- Feb 2, 2011, 8:00 PM MST
- Expired
- Feb 3, 2011, 9:00 AM MST
- In force
- 13 hr
- Issued by
- NWS North Platte, NE
All 26 counties
Arthur County, NE, Blaine County, NE, Boyd County, NE, Brown County, NE, Chase County, NE, Cherry County, NE, Custer County, NE, Deuel County, NE, Frontier County, NE, Garden County, NE, Garfield County, NE, Grant County, NE, Hayes County, NE, Holt County, NE, Hooker County, NE, Keith County, NE, Keya Paha County, NE, Lincoln County, NE, Logan County, NE, Loup County, NE, McPherson County, NE, Perkins County, NE, Rock County, NE, Sheridan County, NE, Thomas County, NE, Wheeler County, NE
The radar
The North Platte radar (KLNX), 25 km from the middle of the area, began a volume at 21:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 9.4 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 902 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- -27 m²/s²
- 0-3 km storm-relative helicity
- 125 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
253 WWUS43 KLBF 022122 WSWLBF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 322 PM CST WED FEB 2 2011 ...VERY COLD WITH LOW WIND CHILL READINGS TONIGHT INTO THURSDAY MORNING... .A WEST TO SOUTHWEST WIND OF 5 TO 15 MPH WILL COMBINE WITH VERY COLD TEMPERATURES TONIGHT AND THURSDAY MORNING TO PRODUCE WIND CHILL READINGS OF 20 BELOW TO 30 BELOW ZERO. NEZ004>010-022>029-035>038-056>059-069>071-094-031000- /O.NEW.KLBF.WC.Y.0006.110203T0300Z-110203T1600Z/ SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- INCLUDING THE CITIES OF...GORDON...RUSHVILLE...VALENTINE... SPRINGVIEW...SPENCER...AINSWORTH...BASSETT...ONEILL...OSHKOSH... HYANNIS...MULLEN...THEDFORD...DUNNING...TAYLOR...BURWELL... BARTLETT...ARTHUR...TRYON...STAPLETON...BROKEN BOW...CHAPPELL... BIG SPRINGS...OGALLALA...GRANT...NORTH PLATTE...IMPERIAL... HAYES CENTER...CURTIS...EUSTIS...CODY...MERRIMAN...KILGORE 322 PM CST WED FEB 2 2011 /222 PM MST WED FEB 2 2011/ ...WIND CHILL ADVISORY IN EFFECT FROM 9 PM CST /8 PM MST/ THIS EVENING TO 10 AM CST /9 AM MST/ THURSDAY... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 9 PM CST /8 PM MST/ THIS EVENING TO 10 AM CST /9 AM MST/ THURSDAY. * TIMING...LOW WIND CHILL READINGS CAN BE EXPECTED TONIGHT THROUGH THURSDAY MORNING. * WIND...WEST TO SOUTHWEST WINDS OF 5 TO 15 MPH WITH COMBINE WITH SUBZERO TEMPERATURES TO CAUSE WIND CHILL READINGS OF 20 TO 30 BELOW ZERO. * IMPACTS...AT THESE TEMPERATURES...FROSTBITE CAN OCCUR ON EXPOSED SKIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ ROBERG
2 follow-up statements
094 WWUS43 KLBF 030831 WSWLBF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 231 AM CST THU FEB 3 2011 ...VERY COLD WIND CHILL READINGS WILL CONTINUE THIS MORNING... .A WEST WIND OF 5 TO 15 MPH WILL COMBINE WITH VERY COLD TEMPERATURES THIS MORNING TO PRODUCE WIND CHILL READINGS OF 20 DEGREES BELOW ZERO OR COLDER. NEZ004>010-022>029-035>038-056>059-069>071-094-031600- /O.CON.KLBF.WC.Y.0006.000000T0000Z-110203T1600Z/ SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- INCLUDING THE CITIES OF...GORDON...RUSHVILLE...VALENTINE... SPRINGVIEW...SPENCER...AINSWORTH...BASSETT...ONEILL...OSHKOSH... HYANNIS...MULLEN...THEDFORD...DUNNING...TAYLOR...BURWELL... BARTLETT...ARTHUR...TRYON...STAPLETON...BROKEN BOW...CHAPPELL... BIG SPRINGS...OGALLALA...GRANT...NORTH PLATTE...IMPERIAL... HAYES CENTER...CURTIS...EUSTIS...CODY...MERRIMAN...KILGORE 231 AM CST THU FEB 3 2011 /131 AM MST THU FEB 3 2011/ ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST /9 AM MST/ THIS MORNING... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST /9 AM MST/ THIS MORNING. * TIMING...VERY COLD WIND CHILL READINGS CAN BE EXPECTED THROUGH MID MORNING. TEMPERATURES WILL QUICKLY WARM AFTER MID MORNING...WITH THE THREAT OF DANGEROUS WIND CHILLS ENDING. * WIND...WEST WINDS OF 5 TO 15 MPH WILL COMBINE WITH VERY COLD TEMPERATURES...AND CAUSE WIND CHILL READINGS OF 20 DEGREES BELOW ZERO OR COLDER. * IMPACTS...AT THESE TEMPERATURES...FROSTBITE CAN OCCUR IN A MATTER OF MINUTES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ TAYLOR
948 WWUS43 KLBF 031601 WSWLBF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 1001 AM CST THU FEB 3 2011 NEZ004>010-022>029-035>038-056>059-069>071-094-031715- /O.EXP.KLBF.WC.Y.0006.000000T0000Z-110203T1600Z/ SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- INCLUDING THE CITIES OF...GORDON...RUSHVILLE...VALENTINE... SPRINGVIEW...SPENCER...AINSWORTH...BASSETT...ONEILL...OSHKOSH... HYANNIS...MULLEN...THEDFORD...DUNNING...TAYLOR...BURWELL... BARTLETT...ARTHUR...TRYON...STAPLETON...BROKEN BOW...CHAPPELL... BIG SPRINGS...OGALLALA...GRANT...NORTH PLATTE...IMPERIAL... HAYES CENTER...CURTIS...EUSTIS...CODY...MERRIMAN...KILGORE 1001 AM CST THU FEB 3 2011 /901 AM MST THU FEB 3 2011/ ...WIND CHILL ADVISORY WILL EXPIRE AT 10 AM CST /9 AM MST/ THIS MORNING... THE WIND CHILL ADVISORY WILL EXPIRE AT 10 AM CST /9 AM MST/ THIS MORNING. * TEMPERATURES WILL CONTINUE TO WARM THROUGH THE TEENS INTO THE LATE MORNING HOURS...WHILE WIND CHILL VALUES WILL CONTINUE TO IMPROVE. THEREFORE...THE WIND CHILL ADVISORY IS BEING ALLOWED TO EXPIRE AT 10 AM CST. $$ KAR
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this wind chill advisory went out at Feb 2, 2:36 AM MST, 11 hours 46 minutes earlier.
Area forecast discussion, Feb 2, 2:36 AM MST, 11 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 336 AM CST WED FEB 2 2011 .DISCUSSION... STRONG ARCTIC HIGH PRESSURE IN FIRM CONTROL ACROSS THE CENTRAL PLAINS THIS MORNING. THE CENTER OF THE HIGH HAS YET TO ARRIVE...AND NORTHWEST WINDS REMAIN IN THE 10 TO 20 MPH RANGE CREATING WIND CHILL WARNING CRITERIA TEMPS OF -30 DEGREES OR LOWER ACROSS THE ENTIRE FORECAST AREA. THESE DANGEROUS WIND CHILLS WILL CONTINUE THROUGH THE MORNING HOURS...AND WILL KEEP THE WIND CHILL WARNING IN EFFECT UNTIL IT/S EXPIRATION TIME OF NOON CENTRAL TIME. WINDS WILL DIMINISH SOME THIS AFTERNOON AS THE HIGH CENTER BUILDS ACROSS THE AREA...AND WIND CHILL VALUES WILL IMPROVE. THE DAY SHIFT WILL HAVE TO MAKE A CALL FOR A POSSIBLE WIND CHILL ADVISORY TONIGHT...AS LIGHT WEST WINDS MAY BE JUST ENOUGH TO PUSH VALUES INTO THE ADVISORY THRESHOLD. THE LIGHT AT THE END OF THE TUNNEL COMES AT THE WORK WEEK/S END INTO THE WEEKEND...AS A RETURN TO WARMING WESTERLY DOWN-SLOPE WINDS WILL SCOUR OUT THE ARCTIC AIR. IT APPEARS THAT THE ENTIRE FORECAST AREA WILL BE ABOVE THE FREEZING MARK BOTH FRIDAY AND SATURDAY...WITH THE SOUTHWEST PART OF THE STATE THE WARMEST WHERE HIGHS IN THE MID 40S LOOK POSSIBLE. THE WARM UP WILL BE SHORT LIVED HOWEVER...AS ANOTHER ARCTIC COLD FRONT DIVES SOUTH INTO THE AREA SUNDAY AND MONDAY. THE EUROPEAN MODEL (ECMWF) IS A BIT MORE AGGRESSIVE WITH THE COLD AIR SUNDAY THAN THE GLOBAL FORECAST SYSTEM MODEL (GFS). BY MONDAY BOTH MODELS AGREE THAT MORE ARCTIC AIR WILL BE FIRMLY IN PLACE ACROSS THE AREA. FORTUNATELY...IT DOESN/T APPEAR THAT THE NEXT CHUNK OF ARCTIC AIR WILL BE QUITE AS COLD AS THIS CURRENT BATCH. AS FAR AS PRECIP CHANCES...SEVERAL SHORTWAVE DISTURBANCES WILL QUICKLY DIVE SOUTHEAST ACROSS THE AREA BEGINNING AS EARLY AS SATURDAY. WILL NOT INCREASE PRECIP CHANCES MUCH AT THIS POINT...AND WILL KEEP THEM AT SLIGHT OR LOW CHANCE AS TIMING AND EXACT TRACK OF THE SHORTWAVES IS DIFFICULT TO DETERMINE AT THIS POINT. SEVERAL OF THE GFS ENSEMBLE MEMBERS DO INDICATE THE POSSIBILITY OF ONE QUARTER TO HALF AN INCH OF LIQUID PRECIP FALLING IN THE SUNDAY THROUGH WEDNESDAY TIME FRAME...AND IF THIS OCCURS SEVERAL INCHES OF SNOW WOULD CERTAINLY BE POSSIBLE. WILL CONTINUE TO MONITOR. && .AVIATION... VFR ALL AREAS TODAY THROUGH TONIGHT. STRONG HIGH PRESSURE WILL BUILD THROUGH THE HIGH PLAINS TODAY AND TONIGHT. && .LBF WATCHES/WARNINGS/ADVISORIES...WIND CHILL WARNING UNTIL NOON CST /11 AM MST/ TODAY FOR NEZ004>010-022>029-035>038-056>059-069>071-094. && DISCUSSION...TAYLOR AVIATION...COLE
Hazardous weather outlook, Feb 2, 11:12 AM MST, 3 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 1212 PM CST WED FEB 2 2011 NEZ004>010-022>029-035>038-056>059-069>071-094-031815- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 1212 PM CST WED FEB 2 2011 /1112 AM MST WED FEB 2 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...THIS AFTERNOON AND TONIGHT. VERY COLD TEMPERATURES ARE AGAIN EXPECTED TONIGHT...WITH MOST AREAS FALLING BELOW MINUS FIVE. THIS MAY RESULT IN WIND CHILL READINGS OF 20 DEGREES BELOW ZERO OR LOWER. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. A WIND CHILL ADVISORY MAY BE REQUIRED THROUGH THURSDAY MORNING FOR PARTS OF WESTERN AND NORTH CENTRAL NEBRASKA AS WIND CHILL READINGS OF 20 TO 25 BELOW ZERO CAN BE EXPECTED. ANOTHER STRONG ARCTIC FRONT IS EXPECTED TO MOVE THROUGH SUNDAY NIGHT AND MONDAY. SNOW...BLOWING SNOW AND WIND CHILL READINGS OF 20 BELOW ZERO OR COLDER COULD DEVELOP. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE JACOBS
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 2, 1:28 PM MST | Areal Flood Advisory | LBF | Thomas | 45 hr |
Nearby
Wind Chill Advisories in Nebraska, 2011Every wind chill advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.